Skip to content


Write A Letter

We Need To Make Ourselves Heard About Amiodarone Toxicity!

 

Please write a letter to one or more of the organizations below.

If you get a reply, please share it with the group!

—————————————————————————————————————————————————————————————————————

AARP

http://cq5.share.aarp.org/aarp/contact_aarp_consumer/

American Association of Cardiovscular and Pulmonary Rehabilitation

401 North Michigan Avenue Suite 2200 Chicago, IL 60611 Phone: (312) 321-5146 Fax: (312) 673-6924 Email: aacvpr@aacvpr.org

American College of Cardiology

Heart House 2400 N Street NW Washington DC, 20037 Phone: (202) 375-6000, ext. 5603 or (800) 253-4636, ext. 5603 Fax: (202) 375-7000 E-mail: resource@acc.org

American Heart Association

Find your local AHA office at the link here: http://www.heart.org/HEARTORG/localization/chooseState.jsp OR National Center Mailing Addresses American Heart Association National Center 7272 Greenville Avenue Dallas, TX 75231

American Medical Association

515 N. State Street /Chicago, IL  60654/800-621-8335

AMA Patients’ Network

A gold mine of addresses for federal and state legislators and committees: http://www.patientsactionnetwork.org/index.php?page_id=362

American Pharmacists Association

American Pharmacists Association 2215 Constitution Avenue NW Washington, DC 20037 Phone: 1-800-237-APhA (2742) (202) 628-4410

FDA/Center Drug Evaluation and Research (CDER)

Division of Drug Information White Oak Bldg. 51 10903 New Hampshire Ave Silver Spring, MD 20993 Telephone number: (301) 827-4573 or 1-888-INFOFDA (463-6332). E-mail address: druginfo@fda.hhs.gov


6 Responses

Stay in touch with the conversation, subscribe to the RSS feed for comments on this post.

  1. Susan says

    Wayne, I'm sorry to hear all that you have been going through. It's amazing how medical professionals don't know the effect this drug can have. I know when I took my father to the emergency room, they gave him 2 rounds of antibiotics for pneumonia and when that didn't work they put him in isolation because they thought he might have TB. My father also wasn't aware of the potential fatal side effects and so wasn't able to inform the medical staff.

    I wish you strength Wayne and I thank you for writing in.@wayne sol

  2. wayne sol says

    Hi all, the stories are very touching. I have had the toughest year from My experiance with amiodarone toxicity. Firstly my specialist put me on this drug over six years ago and in this time i was not monitored every 3/6 months like you should be. I have also been told this is used as a last resort drug, i have cardiomyopathy but i managed quite well working as a barber and singer part time. I was never told of the toxicity this drug could produce. I also have a mild case of muscular dystrophy so i am suprised to read that this drug can attack your muscles. To make a long story short here is what happened to me in the last year. Firstly october 2011 muscles weakness and shakes then discover december 2011 that i have hyperthyroid amiodarone induced. March 2012 they took out my thyroid. In may 2012 started weakening again went hypothyroid with some terrible arrythmes. Early june 2012 I had a blot clot which caused a heart attack and finally in mid june i had a sudden cardiac arrest..The conclusion of this drug has completly poisoned my body i have fluid build up and now my heart is cronic heart failure.

    I am in a realy bad way now all because of this drug. I have no doubt if i was monitored more closely and warned of the toxicity my life would be normal. I believe dr/specialists/distributes of this terrible drug are to blame. Im from Australia and it is not even recognised of being such a toxic drug, infact alot of medical industry persons were not even aware of its toxicity.

    I wish you all strength.

    Wayne

    • Tim says

      Hi Wayne,

      I'm from Australia as well and my amiodarone episode goes back to 2005 when I was prescribed this toxin and ended up with elevated T3 and T4 of the thyroid. I was diagnosed with amiodarone induced thyroid toxicosis which subsequent increased my AF to teh extent where I needed a heart transplant. My condition got so bad that I could not wait any longer and had a Lefet Ventricular Assistance Device (LVAD) implanted and 18 months later received my heart transplant. I too, have no doubt that this drug (toxin) has adversely contributed to my health and has cause may years of stress to my wife and family. I wish you all the best and please go see the best cardio's you can. I went to St.Vincents in Sydney and I'm alive because of them.

      Good luck my friend.

      Tim

  3. Susan says

    Dear Gloria,

    I am so sorry to hear of your husband's experience with Amiodarone and I thank you for sharing it with the group. His first instincts to get off the drug were correct! However, it sounds like you both did a lot of work and talked to quite a few doctors before you went back to this initial conclusion.

    Why can't doctors be better informed in regards to Amiodarone? Why do people such as yourselves have to suffer because doctors don't treat Amiodarone as a drug of LAST RESORT?

    I hope that you will join us here at this site and on Facebook and Topix by adding to the discussion on how to get this drug off the market.

    Please consider writing a letter to one (or all!) of the contacts listed on the Write a Letter page of this site. We need to be heard otherwise, tragedies such as yours will continue.

    Thank you again for sharing your story.

    Stay in touch.

    Susan

    • Amy says

      The FDA is responsible and they do nothing!

  4. Gloria says

    Hi, I'm so glad to find this site. My husband Dale took amiodorone and went 70% percent blind. We have been married for 43 yrs and have four children and ten grandchildren and never did we imagined anything like this could ever happen. Dale had never had a heart problem in his life, but in August 2008 after being shocked by a damaged wall outlet he started having afib. His Dr. put him on amiodorone did an electro conversion and his heart went back to normal. After a few weeks he told the Dr. he wanted off the drug and was told no and that he needed to continue. March 2009 Dale lost 70% of his vision. The Optomologist we saw said you've stopped taking the Amiodorone, I hope. He said he could see it had attached to the optical nerves. His diagnosis was optical neuropathy. and that there was nothing that could be done to reverse it. We went to the Mayo Clinic and were told, " It's the Damndest thing, it's the one thing we can do nothing about. The Dr. also said it's good you stopped taking the amiodorone. In July determined to find an answer, we went to the "No.1 acclaimed", Baskin Palmer Eye Institute in Miami. We were seen by a room full of Dr's, who came to the same conclusion as the other Dr's, nothing could be done. They were however, happy that Dale had stopped the amiodorone. One Dr. we saw said welcome to the world of amiodorone. I wondered why at the time but now it's all very clear, "BAD_DRUG". My husband has lost so much of who he was. He loved seeing the faces of our loved ones, photography, fly fishing, driving and many more things. I feel very sad about his loss because it's my loss too. Dale is the love of my life and I am so happy he is still with me. I am so sorry for all of you, who have lost loved ones because of this horriable drug, "AMIODORONE". Please know we will find help in our search for answers one day. God Bless, Gloria



Some HTML is OK

or, reply to this post via trackback.